Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 6, 2013, 1:39 AM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2013, 1:39 AM MST (08:39 UTC)
- Expired
- Nov 6, 2013, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 1:41 AM MST | NON-TSTM WND GST 66 | Bordeaux, WY | SUSTAINED AT 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS75 KCYS 060839 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 139 AM MST WED NOV 6 2013 WYZ106-061600- /O.NEW.KCYS.HW.W.0028.131106T0839Z-131106T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 139 AM MST WED NOV 6 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...STRONG WEST WINDS WILL CONTINUE THIS MORNING ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. * WINDS...WEST BETWEEN 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED DUE TO A SIGNIFICANT BLOW OVER RISK...ESPECIALLY ALONG INTERSTATE 25 BETWEEN MILE MARKER 60 TO MILE MARKER 80. MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE PREPARED FOR SUDDEN VERY GUSTY WINDS NEAR THE BORDEAUX AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ TT
1 follow-up statement
402 WWUS75 KCYS 061559 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 859 AM MST WED NOV 6 2013 .STRONG WINDS OVER BORDEAUX HAVE DECREASE BUT TRAVELERS ALONG INTERSTATE 25 PASSING THROUGH THIS AREA WILL EXPERIENCE WINDY CONDITIONS WITH STRONG GUSTS THROUGH THIS MORNING. WYZ106-061700- /O.EXP.KCYS.HW.W.0028.000000T0000Z-131106T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 859 AM MST WED NOV 6 2013 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. ALTHOUGH VERY STRONG WINDS ARE NO LONGER ARE OCCURRING...TRAVELERS ALONG INTERSTATE 25 SHOULD EXPECT WESTERLY CROSS WINDS GUSTING BETWEEN 40 AND 50 MPH THROUGH THIS MORNING. $$ LIEBL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 5, 8:11 PM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Nov 5, 8:11 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 811 PM MST TUE NOV 5 2013 .UPDATE... ISSUED AT 811 PM MST TUE NOV 5 2013 WINDS GUSTS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE RANGE HAVE BEEN BETWEEN 40 AND 55 MPH SO FAR THIS EVENING. THE LOW LEVEL HEIGHT DIFFERENCES ACROSS THE CWA HAVE BEEN SLOWLY INCREASING AND LOOK TO PEAK FROM NOW THROUGH 14Z. WILL CONTINUE TO MONITOR FOR THE NEED OF A HIGH WIND WARNING...BUT AT THIS TIME BELIEVE THAT WINDS WILL STAY BELOW HIGH WIND CRITERIA FOR THE VAST MAJORITY OF THE TIME. TEMPERATURES WERE ALREADY STEADY OR SLOWLY RISING AT 03Z IN RESPONSE TO THE TIGHTENING SURFACE PRESSURE GRADIENT. UPDATE ISSUED AT 632 PM MST TUE NOV 5 2013 WINDS WILL BE THE MAIN CONCERN TONIGHT IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. ALREADY AS OF 01Z...WESTERLY WINDS WERE GUSTING AS HIGH AS 53 MPH IN THE KARL AREA...WITH WINDS COMING UP IN OTHER LOCALES AS WELL. EXPECT THE WINDS TO GUST AS HIGH AS 55 MPH IN THE KARL AREAS AS WELL AS THE SOUTHERN LARAMIE RANGE AND THE KBRX AREA THE REST OF TONIGHT AS WELL AS WEDNESDAY. WILL NEED TO MONITOR AS THE SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN AND A HIGH WIND WARNING MAY BE NEEDED. OTHERWISE...TEMPERATURES OVER MUCH OF SOUTHEAST WYOMING WILL LIKELY REACH THEIR LOWS THIS EVENING BEFORE AN INCREASED SURFACE PRESSURE GRADIENT AND THE RESULTING MIXING KEEP READINGS STEADY OR SLOWLY WARMING. ALREADY AT 01Z...KLAR WAS DOWN TO 10F. IN A RECENT UPDATE MADE CHANGES TO REFLECT THE THINKING DISCUSSED ABOVE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 245 PM MST TUE NOV 5 2013 UPPER TROF EXITING TO THE EAST OF THE CWA THIS AFTERNOON AS EVIDENCED BY CLOUD MOVEMENTS ON SATELLITE LOOP. CLOUDS ALSO DECREASING AND EXPECT MAINLY CLEAR SKIES OVERNIGHT. SHOULD GET PRETTY CHILLY IN SOME SNOW COVERED AREAS BUT MINS A BIT TRICKY AS WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AS THE PRESSURE GRADIENT INCREASES OVER SE WYOMING. WINDS WILL BE THE MAIN FORECAST DIFFICULTY LATER TONIGHT AND WEDS DUE TO THIS INCREASING GRADIENT. COULD BE A FEW LOCALIZED STRONG WIND GUSTS IN FAVORED AREAS NEAR THE MTNS FOR TIME WEDS. HAVE OPTED NOT TO ISSUE ANY HILITES AS IT CURRENTLY APPEARS THE HIGH WIND THREAT IS MARGINAL AND LOCALIZED BUT WILL SEE WHAT LATER PROGS DEPICT. OTHERWISE MILDER AND DRY WEATHER WILL SETTLE OVER THE CWA THROUGH THURSDAY UNDER A NWLY FLOW ALOFT...GRADUALLY TURNING MORE WESTERLY THURSDAY. WINDS WILL DIMINISH WEDS EVENING AND BE RELATIVELY MODEST THURSDAY BEFORE PICKING UP AGAIN THURSDAY NIGHT. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 245 PM MST TUE NOV 5 2013 FRIDAY...FAST MOVING SHORTWAVE TROUGH ALOFT MOVES ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS STATES. NAM AND GFS FORECAST ALMOST NO PRECIPITATION WITH THE PASSING SHORTWAVE...WHILE THE ECMWF MORE BULLISH. LONG TIME EXPERIENCE WITH THESE TYPES OF SYSTEMS COMBINED WITH MINIMAL LOW AND MID LEVEL MOISTURE...AND THE TRAJECTORY OF THE SHORTWAVE TROUGH TO OUR NORTH SUGGEST ALMOST NO PRECIPITATION ACROSS OUR COUNTIES...THUS HAVE PUT IN SOME SILENT POPS ACROSS OUR MOUNTAINS...AND KEPT IT DRY ELSEWHERE. SATURDAY...THOUGH FAST ZONAL FLOW ALOFT CONTINUES OVER OUR REGION... MODELS SHOW A BACKDOOR COLD FRONT OOZING WESTWARD ACROSS THE WESTERN HIGH PLAINS AND OUR COUNTIES...LIMITING THE WARMING...THUS WILL BLEND WITH OUR NEIGHBORING OFFICES FOR MAXIMUM TEMPERATURES. CONTINUED DRY WITH LACK OF LOW AND MID LEVEL MOISTURE. SUNDAY...ZONAL FLOW ALOFT CONTINUES. CONTINUED RELATIVELY MILD PER PROGGED 700 MB TEMPERATURES AND THICKNESSES. NO PRECIPITATION DUE TO DRY LOW AND MID LEVELS. 12Z ECMWF AND 12Z GFS SHOW A CANADIAN ORIGIN COLD FRONT OOZING SOUTH ACROSS AT LEAST NORTHEAST WYOMING BY LATE AFTERNOON...WHICH WILL BE PROBLEMATIC FOR OUR MAXIMUM TEMPERATURES IF THE COLD AIRMASS DOES INDEED SAG AS FAR SOUTH AS THE 12Z ECMWF INDICATES. MONDAY...CONTINUED DRY AND MILD AS THE COLD DENSE AIRMASS RETREATS SLOWLY TO THE CENTRAL PLAINS STATES UNDER ZONAL FLOW ALOFT OVER WYOMING AND NEBRASKA. TUESDAY...SHORTWAVE TROUGH ALOFT MOVES ACROSS THE DAKOTAS...HIGHER AMPLITUDE ON THE 12Z ECMWF VERSUS THE 12Z GFS...THUS THE ECMWF MOVES THE ASSOCIATED COLD FRONT FURTHER WEST AND SOUTH THAN DOES THE GFS. DIFFICULT TO SAY WHICH MODEL IS CLOSEST SEVEN DAYS OUT...SO WILL BLEND WITH OUR NEIGHBORING OFFICES FOR MAXIMUM TEMPERATURES AND WAIT TO SEE WHAT FUTURE MODEL RUNS INDICATE. CONTINUED DRY WITH LIMITED LOW AND MID LEVEL MOISTURE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY EVENING) ISSUED AT 811 PM MST TUE NOV 5 2013 MVFR OR IFR CEILINGS WILL PERSIST OVER THE NORTHERN NEBRASKA PANHANDLE THROUGH 08Z. THIS INCLUDES THE AIRPORTS AT KCDR AND KAIA. THEN VFR CONDITIONS WILL BE OVER THE ENTIRE CWA THROUGH THE WEEKEND WITH PERIODS OF MID AND HIGH LEVEL CLOUDINESS. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 KNOTS THROUGH THURSDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. DAYTIME WINDS WILL GUST AS HIGH AS 35 KNOTS IN AREAS FURTHER EAST...MAINLY DURING THE DAYTIME HOURS WEDNESDAY AND THURSDAY. A WEAK TO MODERATE MOUNTAIN WAVE WILL AFFECT AREAS TO THE LEE OF THE MOUNTAINS THROUGH THURSDAY. && .FIRE WEATHER... ISSUED AT 245 PM MST TUE NOV 5 2013 NO FIRE WEATHER ISSUES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...WEILAND SHORT TERM...RE LONG TERM...RUBIN AVIATION...WEILAND FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 5, 6:23 PM MST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 623 PM MST TUE NOV 5 2013 NEZ019-020-054-095-096-WYZ101>109-111>115-117>119-061200- SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 623 PM MST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-021-055-061200- DAWES-BOX BUTTE-MORRILL-CHEYENNE- 623 PM MST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ110-116-061200- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- 623 PM MST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH THE REST OF TONIGHT BETWEEN ARLINGTON AND ELK MOUNTAIN AS WELL THE SOUTHERN LARAMIE RANGE. TRAVEL WILL BE HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY WESTERLY WINDS ARE POSSIBLE MAINLY ON WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Nov 5, 8:20 PM MST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 820 PM MST TUE NOV 5 2013 WYZ106-110-115>117-061100- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 820 PM MST TUE NOV 5 2013 ...STRONG WINDS WILL CONTINUE TO AFFECT SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THE REST OF TONIGHT THROUGH WEDNESDAY... WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH THE REST OF TONIGHT AND CONTINUE THROUGH WEDNESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. AT 8 PM...LOCATIONS NEAR ARLINGTON HAD SUSTAINED WINDS OF 35 TO 40 MPH WITH A PEAK GUST OF 52 MPH. THE WINDS WILL BE PRODUCED BY A COMBINATION OF STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE WITH LIGHT WEIGHT OR HIGH PROFILE VEHICLES FROM JUST WEST OF CHEYENNE TO NEAR RAWLINS. THE AREA BETWEEN ELK MOUNTAIN AND ARLINGTON CAN EXPECT THE STRONGEST WINDS. A LARGE PORTION OF INTERSTATE 80 WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS AS WILL INTERSTATE 25 BETWEEN THE COLORADO STATE LINE AND WHEATLAND. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:39 PM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.